MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 K-WIRE ASSY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 K-WIRE ASSY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS2739XLP02
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
K-wire fractured during surgery.No adverse consequences were reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the customer reported event was confirmed via visual inspection.All broken fragments were retrieved and surgery was completed successfully.The assembly was returned in 3 pieces.The inner shaft was fractured in 2, with the knob fractured off of the main shaft.The device shows signs of wear and tear.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was manufactured in 2012, making it 6 years old at the time of the event.The device was found to be 6 years old and showed signs of wear and tear.The instruments ifu states "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order." conclusion: the most likely root cause is wear from the device's extended use.The patient's hard bone quality also most likely contributed to the event as this would have put extra stress on the device while being impacted.
 
Event or Problem Description
K-wire fractured during surgery.No adverse consequences were reported.

Brand Name
XIA 3 K-WIRE ASSY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7931302
Report Number3004024955-2018-00047
Device Sequence Number11088135
Product Code LXH
UDI-Device Identifier07613327279344
UDI-Public07613327279344
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2739XLP02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR